Refinable functions with non-integer dilations
By Xin-Rong Dai, De-Jun Feng, Yang Wang. 2007
52 citations recorded by the source corpus.
Refinable functions and distributions with integer dilations have been studied extensively since the pioneer work of Daubechies on wavelets. However, very little is known about refinable functions and distributions with non-integer dilations, particularly concerning its regularity. In this paper we study the decay of the Fourier transform of refinable functions and distributions. We prove that uniform decay can be achieved for any dilation. This leads to the existence of refinable functions that can be made arbitrarily smooth for any given dilation factor. We exploit the connection between algebraic properties of dilation factors and the regularity of refinable functions and distributions. Our work can be viewed as a continuation of the work of Erdos [P. Erdos, On the smoothness properties of a family of Bernoulli convolutions, Amer. J. Math. 62 (1940) 180–186], Kahane [J.-P. Kahane, Sur la distribution de certaines series aleatoires, in: Colloque de Theorie des Nombres, Univ. Bordeaux, Bordeaux, 1969, Mem. Soc. Math. France 25 (1971) 119–122 (in French)] and Solomyak [B. Solomyak, On the random series ∑±λn (an Erdos problem), Ann. of Math. (2) 142 (1995) 611–625] on Bernoulli convolutions. We also construct explicitly a class of refinable functions whose dilation factors are certain algebraic numbers, and whose Fourier transforms have uniform decay. This extends a classical result of Garsia [A.M. Garsia, Arithmetic properties of Bernoulli convolutions, Trans. Amer. Math. Soc. 102 (1962) 409–432].
Subfields: Applied Mathematics, Computer Vision and Pattern Recognition, Mathematical Physics
View Paper: https://www.semanticscholar.org/paper/e6591ac310e78f068e089c63659ab00a761765d6
How researchers see this paper
The researchers whose trusted networks rank it highest, strongest advocate first. Every researcher gets a different order.
In Applied Mathematics
In Computer Vision and Pattern Recognition
In Mathematical Physics
Citations in the corpus
- On Fourier frame of absolutely continuous measures (2011, unknown): “, [2,17]).”
- When does a Bernoulli convolution admit a spectrum (2012, background): “The interested reader is referred to [4,10,16,24,25,27] for further information on the decay of the Fourier transform μρ at infinity and its various applications.”